Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 22, 2020, 3:21 PM CDT for Blount County, Calhoun County, St. Clair County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 22, 2020, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 91 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WWUS84 KBMX 222021
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
321 PM CDT Mon Jun 22 2020
ALZ017>019-021-024-026-027-222100-
Calhoun AL-Etowah AL-Jefferson AL-Talladega AL-St. Clair AL-
Cleburne AL-Blount AL-
321 PM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA...
SOUTHEASTERN BLOUNT...CALHOUN...SOUTHWESTERN ETOWAH...NORTHEASTERN
JEFFERSON...ST. CLAIR AND CENTRAL CLEBURNE COUNTIES UNTIL 400 PM
CDT...
At 321 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gardendale to Grant Town. Movement was
northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Northeastern Birmingham, Anniston, Oxford, Trussville, Gardendale,
Pell City, Jacksonville, Leeds, Moody, Rainbow City, Fultondale,
Oneonta, Springville, Odenville, Cleveland, West End-Cobb Town, Cobb
Town, Fort McClellan, Saks and Dallas.
LAT...LON 3383 8545 3348 8587 3351 8584 3351 8589
3346 8591 3363 8684 3405 8663
TIME...MOT...LOC 2021Z 222DEG 28KT 3366 8677 3354 8593
$$
86/MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:44 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 22, 1:44 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 144 PM CDT Mon Jun 22 2020 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 1020 AM CDT Mon Jun 22 2020/ Through this evening. It's shaping up to be an active weather day here across Central Alabama with a fairly potent upper level shortwave moving in from the west, which will help to trigger numerous showers and storms this afternoon. First, let's look at some mesoscale features of note this morning. Large outflow boundaries are evident on visible satellite from previous convection that developed in Arkansas and northwest Mississippi during the overnight hours. That boundary is already triggering convection across our western and northwest counties as daytime heating increases. Meanwhile, a secondary outflow boundary has raced northward from the coast into southern Mississippi and southwest Alabama, already triggering widespread convection in those locations. Therefore, in addition to mesoscale features such as these, the synoptic scale forcing from the shortwave activity will amplify the shower and thunderstorm coverage this afternoon. The KBMX 12z modified sounding this morning indicated a very unstable situation, with over 3800 J/kg of SBCAPE, and downdraft CAPE over 1000 J/kg. PWATs will be on the rise as we go through the day with southwesterly surface flow continuing. RAP surface analysis is indicating PWATs around 1.8 inches across the southwestern counties, and that moisture will continue moving northward as we go into the afternoon. RAP analysis is also already indicating 3500 J/kg of SBCAPE across our southern tier of counties. With the additional upper level support and 0-6km bulk shear values around 20 knots, we've included the chance for isolated severe storms this afternoon through the early evening hours. Damaging winds gusts to 60mph and quarter size hail will be the hazards with the stronger storms. We'll have to closely watch the development along these outflow boundaries today. If organized cold pools can develop behind the outflow boundaries today, slab-like lifting could occur, which would then lead to a more organized severe storm threat. In addition, heavy rainfall with the high PWATs will also give us a localized flood potential in a few locations if we get any training thunderstorms. We'll be watching radar and observation trends closely as we go through the day. 56/GDG .LONG TERM... /Updated at 0327 AM CDT Mon Jun 22 2020/ Tuesday night through Sunday. An ill-defined front should be located over southern TN or northern AL Tuesday night with persistent moist west-southwest flow over the forecast area. This will be supportive of numerous showers and storms Tuesday night into Wednesday. There is model disagreement on the potential for subsidence on Thursday with possibilities ranging from no rain to scattered activity. The current forecast will side with persistence and feature 30-50 percent POPs. A general reduction in rain chances appears likely for Friday through Sunday as a deep-layer ridge builds over the region. The ridge does not appear particularly impressive, and isolated to scattered convection may continue to occur each afternoon and evening. 87/Grantham && .AVIATION... 18Z TAF Discussion. Widespread SHRA and TSRA development is expected at most terminals this afternoon as an organized line of storms continues to move northward across Central Alabama. Expect rapid reductions in visibility due to heavy rainfall and gusty winds as the line moves over a terminal location. Based on movement of the storms, amendments will be needed to further refine timing as we go through the afternoon. SHRA and VCTS will continue through the evening hours, diminishing in coverage through the overnight. PROB30 groups remain during the overnight for any leftover scattered thunderstorms, otherwise low MVFR to IFR stratus is also expected to develop throughout Central Alabama with additional TSRA and SHRA developing once again during the day on Tuesday. 56/GDG && .FIRE WEATHER... High humidity and rain chances will continue through at least Wednesday. Showers and thunderstorms could become widespread at times. Winds should generally be light and from the southwest through Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 85 67 82 66 / 70 90 70 60 40 Anniston 69 85 67 82 66 / 70 90 70 80 50 Birmingham 71 86 70 83 68 / 70 90 70 70 40 Tuscaloosa 70 87 70 83 68 / 70 90 70 80 40 Calera 70 86 69 82 67 / 70 80 70 80 50 Auburn 69 86 68 81 67 / 40 70 70 90 50 Montgomery 71 90 70 84 69 / 40 80 70 90 50 Troy 70 90 70 84 69 / 40 70 60 90 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 22, 8:31 AM CDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 831 AM CDT Mon Jun 22 2020 ALZ011>015-017>050-231645- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 831 AM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Isolated severe storms are possible this afternoon and evening across all of Central Alabama. Damaging winds up to 60mph and quarter size hail will be the main threats with any stronger storms. Thunderstorm coverage and intensity should decrease through the evening hours with the loss of daytime heating. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management are not expected at this time. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Special weather statement, Jun 22, 2:22 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
222 PM CDT Mon Jun 22 2020
ALZ023-222000-
Tuscaloosa AL-
222 PM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR TUSCALOOSA COUNTY UNTIL 300 PM
CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Lurleen State Park, or 8 miles northwest of Northport, moving
northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tuscaloosa, Northport, Holt, Moundville, Brookwood, Coker, Samantha,
McFarland Mall, Lake Lurleen State Park, Tuscaloosa Amphitheater,
Tuscaloosa Regional Airport, Lake Wildwood, Binion Creek Landing,
Shelton State Community College, Bryant Denny Stadium, University
Mall, Deerlick Creek Campgrounds, Bankhead Lock And Dam, Lake
Tuscaloosa and Englewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3333 8784 3352 8769 3352 8767 3355 8767
3358 8764 3361 8759 3361 8753 3339 8724
3320 8736 3300 8758 3301 8771 3301 8772
3302 8771 3302 8783
TIME...MOT...LOC 1921Z 225DEG 23KT 3332 8771
86/MartinSpecial weather statement, Jun 22, 2:35 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Birmingham AL
235 PM CDT Mon Jun 22 2020
ALZ019-021-027>029-036>038-222015-
Tallapoosa AL-Calhoun AL-Clay AL-Talladega AL-Coosa AL-Randolph AL-
Cleburne AL-Chambers AL-
235 PM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA...RANDOLPH...
SOUTH CENTRAL CALHOUN...NORTHERN TALLAPOOSA...NORTHWESTERN
CHAMBERS...SOUTHWESTERN CLEBURNE...NORTHEASTERN COOSA AND CLAY
COUNTIES UNTIL 315 PM CDT...
At 235 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sycamore to Ridge Grove. Movement was
northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Anniston, Oxford, Talladega, Alexander City, Sylacauga, Roanoke,
Childersburg, Lineville, Ashland, Goodwater, Camp Hill, Wedowee,
Stroud, Lake Wedowee, West End-Cobb Town, La Fayette, Munford,
Jacksons' Gap, New Site and Hobson City.
LAT...LON 3275 8558 3325 8637 3369 8597 3329 8527
3307 8522
TIME...MOT...LOC 1935Z 227DEG 44KT 3328 8623 3288 8554
86/MartinSpecial weather statement, Jun 22, 2:47 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Birmingham AL
247 PM CDT Mon Jun 22 2020
ALZ038-047-048-222030-
Lee AL-Russell AL-Chambers AL-
247 PM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR LEE...SOUTHEASTERN CHAMBERS AND
NORTHERN RUSSELL COUNTIES UNTIL 330 PM CDT...
At 247 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Waverly to near Uchee. Movement was northeast
at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Auburn, Phenix City, Opelika, Valley, Lanett, Smiths, Lafayette,
Smiths Station, La Fayette, Waverly, Lakeview, Cusseta, Beulah,
Uchee, Denson, Beans Mill, Auburn University, River View, Amity Park
and Beauregard.
LAT...LON 3228 8533 3276 8559 3308 8523 3286 8519
3285 8515 3281 8517 3278 8512 3276 8514
3274 8511 3269 8512 3266 8509 3265 8511
3263 8508 3262 8509 3258 8507 3252 8501
3246 8500 3243 8497
TIME...MOT...LOC 1947Z 229DEG 23KT 3276 8557 3234 8532
86/MartinSpecial weather statement, Jun 22, 2:58 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Birmingham AL 258 PM CDT Mon Jun 22 2020 ALZ013-015-023-024-222045- Fayette AL-Walker AL-Jefferson AL-Tuscaloosa AL- 258 PM CDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALKER...NORTHEASTERN TUSCALOOSA...WESTERN JEFFERSON AND SOUTHEASTERN FAYETTE COUNTIES UNTIL 345 PM CDT... At 258 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Boley Springs to near Bull City. Movement was northeast at 30 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Western Birmingham, Hueytown, Jasper, Fairfield, Sumiton, Cordova, Dora, Pleasant Grove, Midfield, Adamsville, Brighton, Graysville, Sylvan Springs, Brookside, Parrish, Mulga, Oakman, Maytown, West Jefferson and North Johns. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3397 8725 3352 8681 3328 8728 3360 8760 TIME...MOT...LOC 1958Z 230DEG 27KT 3365 8750 3337 8726 86/Martin
Special weather statement, Jun 22, 3:02 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
302 PM CDT Mon Jun 22 2020
ALZ011>013-222045-
Fayette AL-Marion AL-Lamar AL-
302 PM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR MARION...NORTHWESTERN FAYETTE AND
NORTHERN LAMAR COUNTIES UNTIL 345 PM CDT...
At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Salem to near Belk. Movement was
northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hamilton, Winfield, Sulligent, Guin, Brilliant, Glen Allen, Detroit,
Belk, Beaverton, Gu-
Win, Weston, Bluff, Blooming Grove, Lamar County Airport, Brinn,
Crews, Twin, Tucker, Henson Springs and Wayside.
LAT...LON 3432 8817 3431 8795 3404 8763 3391 8764
3365 8792 3393 8822
TIME...MOT...LOC 2002Z 215DEG 29KT 3414 8840 3369 8793
86/MartinSpecial weather statement, Jun 22, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
321 PM CDT Mon Jun 22 2020
ALZ017>019-021-024-026-027-222100-
Calhoun AL-Etowah AL-Jefferson AL-Talladega AL-St. Clair AL-
Cleburne AL-Blount AL-
321 PM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA...
SOUTHEASTERN BLOUNT...CALHOUN...SOUTHWESTERN ETOWAH...NORTHEASTERN
JEFFERSON...ST. CLAIR AND CENTRAL CLEBURNE COUNTIES UNTIL 400 PM
CDT...
At 321 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gardendale to Grant Town. Movement was
northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Northeastern Birmingham, Anniston, Oxford, Trussville, Gardendale,
Pell City, Jacksonville, Leeds, Moody, Rainbow City, Fultondale,
Oneonta, Springville, Odenville, Cleveland, West End-Cobb Town, Cobb
Town, Fort McClellan, Saks and Dallas.
LAT...LON 3383 8545 3348 8587 3351 8584 3351 8589
3346 8591 3363 8684 3405 8663
TIME...MOT...LOC 2021Z 222DEG 28KT 3366 8677 3354 8593
86/MartinThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:13 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 47 min |
| Jun 21, 7:57 PM CDT | Special Weather Statement | BMX | Greene | 48 min |
| Jun 22, 12:28 PM CDT | Special Weather Statement | BMX | Lowndes | 32 min |
| Jun 22, 12:49 PM CDT | Special Weather Statement | BMX | Montgomery | 26 min |
| Jun 22, 12:55 PM CDT | Special Weather Statement | BMX | Autauga | 35 min |
| Jun 22, 1:14 PM CDT | Special Weather Statement | BMX | Perry | 46 min |
| Jun 22, 1:19 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby | 23 min |
| Jun 22, 1:32 PM CDT | Special Weather Statement | BMX | Macon | 43 min |
| Jun 22, 1:34 PM CDT | Special Weather Statement | BMX | Pike | 41 min |
| Jun 22, 1:38 PM CDT | Special Weather Statement | BMX | Pickens | 37 min |
| Jun 22, 1:51 PM CDT | Special Weather Statement | BMX | Coosa | 24 min |
| Jun 22, 1:55 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Jun 22, 2:00 PM CDT | Special Weather Statement | BMX | Shelby | 45 min |
| Jun 22, 2:06 PM CDT | Special Weather Statement | BMX | Macon | 39 min |
| Jun 22, 2:16 PM CDT | Special Weather Statement | BMX | Lamar | 44 min |
| Jun 22, 2:22 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 38 min |
| Jun 22, 2:35 PM CDT | Special Weather Statement | BMX | Chambers, Clay, Randolph, Talladega | 40 min |
| Jun 22, 2:47 PM CDT | Special Weather Statement | BMX | Chambers, Lee | 43 min |
| Jun 22, 2:58 PM CDT | Special Weather Statement | BMX | Jefferson, Walker | 47 min |
| Jun 22, 3:02 PM CDT | Special Weather Statement | BMX | Marion | 43 min |
| Jun 22, 3:23 PM CDT | Special Weather Statement | BMX | Cleburne, Randolph | 52 min |
| Jun 22, 3:39 PM CDT | Special Weather Statement | BMX | Winston | 51 min |
| Jun 22, 3:55 PM CDT | Special Weather Statement | BMX | Blount, Etowah | 50 min |
| Jun 22, 4:02 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne | 28 min |
| Jun 22, 4:25 PM CDT | Special Weather Statement | BMX | Cherokee | 35 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.